Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Taking blood pressure medication. Suffering from erectile dysfunction. Required treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I'm 10 years younger than my husband whom has issusses staing hard. He also takes blood pressure medication. I feel that I'm at mt sexual peak. What can I do to release sexual tensions without being unfaithful to him?
Posted Thu, 8 Nov 2012 in Erectile Dysfunction
Answered by Dr. Ram Choudhary 25 minutes later
Thanks for posting your query.
The lack of proper erection or inability to sustain it is called erectile dysfunction.
There are many causes for this- psychological stress, performance anxiety, day to day life stress, dislike for the partner, fatigue, side effects from drugs, diabetes, neuropathies, local problem, hormonal imbalance etc.
It is important to know if you are having any personal discord, what are your expectations about sex, how much your husband is staying, did you ever showed dissatisfaction for his less stamina, is he a diabetic also, What anti-hypertensives he is taking, and lastly a 48 yrs age is not more for men, it is as good as 18, there must be some other problem which is hampering his hardness.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Taking blood pressure medication. Suffering from erectile dysfunction. Required treatment? 29 minutes later
Thanks for your reply. We both lead pretty stressful jobs, where we mostly bring the job home. Which sometimes doesn't leave quality time for each other. The extra thing is that he admits its the medication but doesn't communicate that to his doctor. Yes, I have communicated my dissatisfaction with his condition and we have discussed how he feels pressure to perform due to the lack of energy and the medication. I'm still not sure of how to handle or adjust to the lack of sexual pleasures from my spouse of 16yrs. How do we fix this?
Answered by Dr. Ram Choudhary 3 hours later
Welcome back to Healthcare Magic Physician's Desk!
Thanks for inputs but you did not mentioned
- his current medicines
- What is poor-staying time or hardness
- 16years is pretty good time, has the problem been always there or has cropped up recently, what do think is the cause? drugs, anxiety, work stress tell after a good in-depth thought.
- do you have any foreplay? of what sort?
-ever consulted a doctor, what was his first impression.
Try to cover all the above details at length so that I can reply in concrete way.
Wish you a great health!
Above answer was peer-reviewed by
Follow-up: Taking blood pressure medication. Suffering from erectile dysfunction. Required treatment? 23 hours later
His medicine is clonidine
Staying time varies between one to three minutes
This problem has been going on about two years, didn't start until got on blood pressure medication
He thinks the problem is the medication, trying to hard to please me and allow energy level along with the stress and anxiety of not being able to perform
Foreplay is minimum, holding, messages, nibbling.
I Never consulted a doctor, but he talked to his doctor and was given prescription for cialis (too expensive).
Answered by Dr. Ram Choudhary 3 hours later
Welcome back to Healthcare Magic Physician's Desk!
I think your man is as potent as any normal man should be, he is down due to drug and stress.
Less hardness indicates the effect of drug clonidine which is a well known culprit to cause ED and can be easily replaced with good medicines which have similar efficacy and no effect on erection.
The dismally small holding time indicates the pressure and anxiety of day to day life.
So problem is crook and multi-faceted, let us start from the root cause- the BP medicine clonidine needs to be switched, it should never be stopped suddenly because there can be rebound hypertension and death due to brain bleed, so patient should be started on new BP medicine like ACEI/ARB/CCB etc. and Clonidine should be tapered like 10% dose reduction every two days under the supervision of a physician with every day measuring the BP levels.
Another important thing is the life stress- What do you think we live for!
We live to chase our dreams, our pursuits and set goals, we want to gain recognition, for which we work hard, yes we must do that! But we should be sure that we are not overlooking the quality of life, God was so graceful to make this earth so beautifully, laden it with various fauna and flora, made each of us in pairs so that we could enjoy the essence of life and feel the worldly happiness along-with the happiness from inside.
Our worldly goals should not kill this eternal truth where we should be at peace with ourselves, feel contentment from inside and ultimately feel the great XXXXXXX happiness as well.
I think you should balance the matters of worldly affairs, reassure that you two get enough time for yourself towards the week end, that time is absolutely yours.
Enjoy it together, go for eat out, visit new places and explore the cozy world around.
You should try these facts and switching the BP medicine, in about a month's time the things would change, if not then you should think of taking ED medicines.
Cialis is Tadalafil it has got many brands, you can choose an economical one or a generic one from your physician. Another equally effective is Sildenafil, which is cheaper medicine he can try.
I am sure he will perform well with the changes advised by me itself only.
if anxiety factor remains a trouble then take anxiolytics in consultation with a psychiatrist.
Another thing I would advise to you is to have patience before he gets his capacity, do not be demanding, it reduces the confidence and increases anxiety and inculcates a sense of worthlessness and guilt, and at times severe insecurity in the man if his woman remains unsatisfied. Rather pretend as if you had it all and put a remark like it was great! He would be great soon;
Truely a man is what his woman has made him.
Men almost universally love tender massage and XXXXXXX oral foreplay try on him and it should ignite the passion.
May be you would have some difference of opinian with me and doubts as well but I have tried to answer your problems in light of medical knowlege and recommendations.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor